Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Reduced the dosage of thyroxine. Feeling uncomfortable. Is It safe to go down so quickly?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Question
Today my doctor told me I am taking too much thyroxine. So from 175mg a day. The doctor wants me to drop to 25mg every other day now thats a big change. Is it safe to go down so quickly. Is feeling uncontrollably hot for months and tired because of too much thyroxin.
Posted Mon, 13 Aug 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Chandra Shekhar Sharma 4 hours later
Hi,

Welcome to XXXXXXX

There should be no problem due to decrease in your dose by 25mcg every other day.

Please let me know, "to what extent he wants to decrease your dose", and "what is your present thyroid profile report".

Thank you for posting your query. Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, I would be happy to discuss those with you as well.

With good wishes,


Above answer was peer-reviewed by
 
Follow-up: Reduced the dosage of thyroxine. Feeling uncomfortable. Is It safe to go down so quickly? 8 hours later
No - the dose is to be 25mg every other day instead of 175mg I AM PRESENTLY TAKING each day.

All she said was you are taking far to much thyroid now and we need to change this?

Kind regards
 
 
Answered by Dr. Chandra Shekhar Sharma 1 hour later
Hi,

Welcome again,

The dose of Thyroxine can be changed on the basis of test (T-3,T-4 & TSH) reports.

If T-3 and T-4 are high, dose of Thyroxine can be reduced accordingly.

In my previous reply, I have asked you "what is your present thyroid profile report?".

In the absence of your latest report, it is not possible to comment about decision to decrease your dose.

Please get your T-3, T-4 and TSH tested and upload the report.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, I would be happy to discuss those with you as well.

With good wishes,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor